Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 13, 2008, 4:37 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 4:37 PM PDT (23:37 UTC)
- Expired
- Jul 13, 2008, 6:30 PM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 132341
FFWVEF
CAC071-140130-
/O.NEW.KVEF.FF.W.0020.080713T2337Z-080714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 PM PDT SUN JUL 13 2008
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 630 PM PDT.
* AT 431 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS IN AN AREA WEST OF HIGHWAY 127
FROM NEAR THE INYO COUNTY LINE DOWN TO ABOUT 25 MILES NORTH OF
BARSTOW-DAGGETT AP. THIS WAS MAINLY IN THE FT. IRWIN MILITARY
RESERVATION. RADAR RAINFALL ESTIMATED RAINFALL OVER 2 INCHES OF
RAIN IN AN HOUR WHICH WOULD BE SUFFICIENT TO CAUSE FLASH FLOODING.
* THE STORMS PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY
RURAL AREAS OF NORTH CENTRAL SAN BERNARDINO COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
LAT...LON 3579 11636 3537 11629 3511 11652 3511 11702
3578 11683
$$
JH2 follow-up statements
000
WGUS75 KVEF 140050
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 PM PDT SUN JUL 13 2008
CAC071-140130-
/O.CON.KVEF.FF.W.0020.000000T0000Z-080714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
548 PM PDT SUN JUL 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR NORTH
CENTRAL SAN BERNARDINO COUNTY...
AT 540 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY HEAVY RAIN OVER
THE WARNED AREA. FLASH FLOODING IS STILL LIKELY DUE TO ONGOING
RAINFALL AND RUNOFF FROM EARLIER HEAVY RAIN. THE AREA OF CONCERN IS
MAINLY WITHIN THE FORT IRWIN MILITARY RESERVATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3579 11636 3537 11629 3511 11652 3511 11702
3578 11683
$$
JH000
WGUS75 KVEF 140122
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
621 PM PDT SUN JUL 13 2008
CAC071-140131-
/O.EXP.KVEF.FF.W.0020.000000T0000Z-080714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
621 PM PDT SUN JUL 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR NORTH
CENTRAL SAN BERNARDINO COUNTY...
AT 620 PM PDT...RADAR SHOWED THUNDERSTORMS OVER THE FORT IRWIN
MILITARY INSTALLATION WERE WEAKENING. THE RISK OF FLASH FLOODING HAD
DECREASED CONSIDERABLY...SO THE FLASH FLOOD WARNING WILL BE ALLOWED
TO EXPIRE AT 630 PM.
LAT...LON 3579 11636 3537 11629 3511 11652 3511 11702
3578 11683
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:15 PM PDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 13, 3:15 PM PDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT SUN JUL 13 2008 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL PERSIST OVER THE AREA THROUGH TUESDAY AND WILL COMBINE WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY PRODUCE HEAVY RAINFALL. STORM COVERAGE WILL GRADUALLY DECREASE BY THE MIDDLE OF THE WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .SHORT TERM...UPPER LOW/TROUGH/DEFORMATION ZONE CONTINUING TO PLAQUE THE AREA AS IT COMBINES WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE FORECAST AREA. HEAVY RAIN HAS BEEN THE MAIN PROBLEM WITH THESE STORM DUE TO BOTH HIGH RAINFALL RATES AND SLOW MOVEMENT OF STORMS. THE UPPER LOW IS FORECAST TO WEAKEN THROUGH TUESDAY BUT STILL EXPECTED ISOLATED TO SCATTERED THUNDERSTORMS AS THE MOISTURE WILL NOT GET FLUSHED OUT UNTIL WE GET A BETTER SOUTHWEST FLOW IN HERE. .LONG TERM...NO CHANGES MADE TO THE EXTENDED FORECAST WITH MODELS SHOWING GOOD CONTINUITY TODAY. /PREV LONG TERM DISCUSSION FROM 450 AM PDT/ NOT MUCH HAS CHANGED IN THE EXTENDED MODELS AS DRIER AIR WILL GRADUALLY FILTER INTO THE AREA FROM THE WEST. EXPECT TO SEE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE EASTERN THIRD OF THE CWA WEDNESDAY AND THURSDAY WITH DECREASING CHANCES WEST. MODELS DIFFER SLIGHTLY FRIDAY AND SATURDAY AS A WESTERLY FLOW ALOFT STRENGTHENS. GFS CONTINUING TO PUSH THE MOISTURE BOUNDARY EAST AND KEEPING THUNDERSTORM CHANCES MAINLY OVER MOHAVE COUNTY. THE ECMWF IS SLOWER TO PUSH THE MOISTURE EAST AND KEEPS THE MOISTURE BOUNDARY NEAR THE CLARK/NYE COUNTY LINE. BASICALLY COMPROMISED AND KEPT SLIGHT CHANCES OVER MOHAVE COUNTY WITH POPS AROUND 15 PERCENT OVER CLARK COUNTY. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS CURRENTLY OVER THE LAS VEGAS VALLEY ARE RESULTING IN HIGHLY VARIABLE WINDS AT KLAS AT THE MOMENT. THIS WILL CONTINUE THROUGH AT LEAST 23Z TODAY AS STORMS KEEP REDEVELOPING. WILL HOLD OFF ON ISSUING AN AIRPORT WEATHER WARNING...WITH TSTMS SHOWING A MINIMAL WIND THREAT SO FAR TODAY BECAUSE OF AMOUNT OF MOISTURE IN THE LOWER LEVELS. WINDS WILL BE GUSTY WITH TSTMS...JUST FEEL SPEEDS WILL BE BELOW 35KT CRITERIA 99 PERCENT OF THE TIME. THIS EVENING...THERE WILL STILL BE CHANCE FOR TSTMS IN THE VICINITY...BUT WILL BE MINIMAL AT KLAS SINCE CURRENT CONVECTION HAS EFFECTIVELY OVERTURNED THE ATMOSPHERE...AND THINGS ARE MORE STABLE...WITH SURFACE TEMPS REMAINING RELATIVELY COOL THE REMAINDER OF THE DAY. SCATTERED THUNDERSTORM COVERAGE IS EXPECTED ALONG ALL APPROACH CORRIDORS BY LATE THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED CONVECTION WILL CONTINUE INTO THE EVENING...DIMINISHING BY MIDNIGHT. TOMORROW...MORE OF THE SAME EXPECTED...THUNDERSTORMS DEVELOPING EARLY IN THE AFTERNOON...AND DIMINISHING DURING THE EVENING....ESPECIALLY OVER HIGHER TERRAIN. .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ014-017. AZ...NONE. CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ519>523. && HARRISON/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 13, 6:00 AM PDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 600 AM PDT SUN JUL 13 2008 CAZ519>523-NVZ014-017-140700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 600 AM PDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE FOLLOWING AREAS... IN CALIFORNIA...DEATH VALLEY NATIONAL PARK...EASTERN SIERRA SLOPES...OWENS VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY AND WESTERN CLARK AND SOUTHERN NYE COUNTY. SCATTERED SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL ARE EXPECTED TO DEVELOP TODAY THEN GRADUALLY DISSIPATE LATE TONIGHT. THUNDERSTORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS OF INYO COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE BETWEEN ONE AND TWO INCHES OF RAIN IN AN HOUR OR LESS. RUNOFF FROM INTENSE RAINFALL CAN EASILY PRODUCE FLASH FLOODING OF NORMALLY DRY WASHES AND DEBRIS FLOWS NEAR RECENT BURN AREAS...SUCH AS THE HONEYBEE BURN AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION MONDAY FOLLOWED BY DECREASING COVERAGE TUESDAY THROUGH THE END OF THE WEEK AS DRY SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-140700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 600 AM PDT SUN JUL 13 2008 /600 AM MST SUN JUL 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL IMPULSE TO PRODUCE SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...THE POTENTIAL FOR HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN MONDAY FOLLOWED BY DECREASING COVERAGE TUESDAY THROUGH THE END OF THE WEEK AS DRY SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:14 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 12, 5:48 PM PDT | Areal Flood Advisory | VEF | Inyo | 117 min |
| Jul 12, 6:15 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 6:16 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 29 min |
| Jul 12, 6:19 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 26 min |
| Jul 12, 6:38 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 6:38 PM PDT | Flash Flood Warning | VEF | Inyo | 4 hr |
| Jul 12, 7:41 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 12, 7:43 PM PDT | Areal Flood Advisory | VEF | Inyo | 2 hr |
| Jul 12, 8:13 PM PDT | Flash Flood Warning | VEF | Inyo | 92 min |
| Jul 12, 8:34 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 9:00 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 9:47 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Jul 13, 4:24 AM PDT | Flash Flood Watch | VEF | Inyo, San Bernardino | 17 hr |
| Jul 13, 11:13 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 13, 1:18 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 13, 1:31 PM PDT | Flash Flood Warning | VEF | Inyo | 71 min |
| Jul 13, 3:17 PM PDT | Flash Flood Warning | VEF | Inyo | 58 min |
| Jul 13, 3:39 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.